Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
Question: Benign Rolandic Epilepsy
|Jamie_brr - Sat Mar 15, 2008 12:14 am||
From the ages of 9-13, I had approximately 5 seizures related to what I believe to be benign rolandic epilepsy (I had an eeg done, but being so young I never learned the true diagnosis, just that it was abnormal, looking up my seizures now I see this is what they were as they fit the textbook profile for bre: at night, tingling in mouth/throat, drooling, speech arrest- 2 turned into grand mal) I was never medicated, and I have now been seizure free for 8 years, and am about to get married. I am looking into going on the traditional combination birth control pill or possibly the mini pill. Is there any chance these will cause my seizures to return? I'm curious because I know BRE remits around puberty (as it did for me) and so I wonder what role hormones play in this. Thank you.
|Dr. Chan Lowe - Tue Mar 18, 2008 9:58 pm||
Benign Rolandic Epilepsy is also known as Benign Rolandic Epilepsy of Childhood because it tends to resolve around puberty, as you've stated. It is not known exactly what the cause is. In patients where the seizures have resolved I am not aware of them returning. It is not known whether hormones play a role in the development of this seizure disorder; however, it seems that once it has resolved it is finished.
It should be safe to take the hormonal contraceptive without worry about the seizures returning.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.